Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 166, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 31, 2024, 7:30 PM CDT for 4 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2024, 7:30 PM CDT (00:30 UTC)
- Expired
- May 31, 2024, 8:17 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Burnet County, TX, Llano County, TX, Travis County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 5:23 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
827
WUUS54 KEWX 010030
SVREWX
TXC031-053-299-453-010130-
/O.NEW.KEWX.SV.W.0166.240601T0030Z-240601T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
730 PM CDT Fri May 31 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Western Travis County in south central Texas...
Northeastern Blanco County in south central Texas...
Southeastern Llano County in south central Texas...
Southwestern Burnet County in south central Texas...
* Until 830 PM CDT.
* At 730 PM CDT, a severe thunderstorm was located over Horseshoe
Bay, or 7 miles south of Kingsland, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Marble Falls, Round Mountain, Lago Vista, Granite Shoals, Horseshoe
Bay, Meadowlakes, Highland Haven, Spicewood, Cypress Mill,
Pedernales Falls State Park, Briarcliff, Cottonwood Shores, and
Sunrise Beach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3040 9799 3033 9814 3036 9817 3031 9819
3023 9836 3056 9852 3066 9837
TIME...MOT...LOC 0030Z 326DEG 19KT 3056 9841
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
OB3 follow-up statements
020
WWUS54 KEWX 010051
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
751 PM CDT Fri May 31 2024
TXC031-053-299-453-010130-
/O.CON.KEWX.SV.W.0166.000000T0000Z-240601T0130Z/
Travis TX-Blanco TX-Llano TX-Burnet TX-
751 PM CDT Fri May 31 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN TRAVIS...NORTHEASTERN BLANCO...SOUTHEASTERN LLANO AND
SOUTHWESTERN BURNET COUNTIES...
At 751 PM CDT, a severe thunderstorm was located near Horseshoe Bay,
or near Round Mountain, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marble Falls, Round Mountain, Lago Vista, Granite Shoals, Horseshoe
Bay, Meadowlakes, Highland Haven, Spicewood, Cypress Mill, Pedernales
Falls State Park, Briarcliff, Cottonwood Shores, and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3056 9848 3064 9834 3040 9799 3033 9814
3036 9817 3031 9819 3024 9836
TIME...MOT...LOC 0051Z 325DEG 16KT 3049 9835
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
OB128
WWUS54 KEWX 010100
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
800 PM CDT Fri May 31 2024
TXC031-053-299-453-010130-
/O.CON.KEWX.SV.W.0166.000000T0000Z-240601T0130Z/
Travis TX-Blanco TX-Llano TX-Burnet TX-
800 PM CDT Fri May 31 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WESTERN TRAVIS...NORTHEASTERN BLANCO...SOUTHEASTERN LLANO AND
SOUTHWESTERN BURNET COUNTIES...
At 757 PM CDT, a severe thunderstorm was located near Round Mountain,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marble Falls, Round Mountain, Lago Vista, Granite Shoals, Horseshoe
Bay, Meadowlakes, Highland Haven, Spicewood, Cypress Mill, Pedernales
Falls State Park, Briarcliff, Cottonwood Shores, and Sunrise Beach
Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3056 9848 3064 9834 3040 9799 3033 9814
3036 9817 3031 9819 3024 9836
TIME...MOT...LOC 0057Z 326DEG 19KT 3046 9833
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
OB861
WWUS54 KEWX 010117
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
817 PM CDT Fri May 31 2024
TXC031-053-299-453-010126-
/O.CAN.KEWX.SV.W.0166.000000T0000Z-240601T0130Z/
Travis TX-Blanco TX-Llano TX-Burnet TX-
817 PM CDT Fri May 31 2024
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TRAVIS...NORTHEASTERN
BLANCO...SOUTHEASTERN LLANO AND SOUTHWESTERN BURNET COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 3056 9848 3064 9834 3040 9799 3033 9814
3036 9817 3031 9819 3024 9836
TIME...MOT...LOC 0112Z 326DEG 19KT 3038 9826
$$
OBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:31 PM CDT, 59 minutes earlier.
Area forecast discussion, May 31, 6:31 PM CDT, 59 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 631 PM CDT Fri May 31 2024 ...New AVIATION... .SHORT TERM... (Tonight through Saturday night) Issued at 202 PM CDT Fri May 31 2024 Unfortunately, there continues to be low confidence in the forecast through the short term regarding the timing and location of any additional showers and thunderstorms. CAMs continue to depict isolated to scattered convection developing this afternoon/evening, though there are large differences in where and when. Therefore, we'll be focusing our attention on some of the most likely areas for development which include a surface boundary approaching the northern Hill Country which is evident in airport observations and satellite imagery, a dryline that remains in west Texas, and the SDB Mountains in Mexico. Convection is already noted over the mountains, though any convection that develops along the aforementioned boundary will likely impact the area first due to its proximity. Regardless of where and when storms develop, there remains a threat for a few severe thunderstorms as there is plenty of SBCAPE west and sufficient elevated instability remaining where storms moved through this morning. There remains plenty of effective bulk shear as well. Large hail will be the main threat with storms today with a secondary threat for damaging wind gusts. Any activity should diminish after sunset with generally quiet conditions overnight. Additional isolated strong to severe thunderstorm activity is possible tomorrow afternoon, with a focus on the coastal plains during the afternoon associated with a weak 500mb disturbance, transitioning to western areas in the evening as dryline activity will attempt to push into the area. && .LONG TERM... (Sunday through Friday) Issued at 202 PM CDT Fri May 31 2024 Much of the upcoming week is largely expected to remain precipitation free along with above normal temperatures across all areas. Expect daytime highs to range from the lower 90s to near 103 degrees Sunday through Tuesday, with highs increasing into the mid 90s to 110 degrees for the remainder of the forecast period. Overnight lows will be warm as well, with 70s to near 80 for most locations. The NBM numbers looked too low and we have bumped these values up for the mid to late week period. With temperatures set to increase and recent rains helping to keep humidity levels up, we will likely see the return of heat headlines for a good portion of the upcoming work week. We will keep a low chance for afternoon showers and storms in the forecast for Sunday across our far northern counties. The models indicate some weak lift embedded in the west/southwest flow aloft will move across the region. As we head into the middle to late portion of the forecast, the medium range models show the subtropical ridge building to our west, which would bring some northwest flow aloft to the region. These types of patterns to tend to favor late night/early morning MCS activity, but overall confidence in the details is low at this time. && .AVIATION... (00Z TAFS) Issued at 631 PM CDT Fri May 31 2024 VFR conditions will continue through 08-10Z before MVFR ceilings redevelop across much of South Central Texas. Low stratus should scatter and lift between 16-18Z tomorrow when VFR conditions return. Expect any shower or thunderstorm activity to remain in the Hill Country this evening and have kept dry conditions at all sites. Additional isolated thunderstorms are possible Saturday, but low confidence in placement and timing. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 90 76 94 / 20 30 10 10 Austin Bergstrom Intl Airport 73 90 75 93 / 10 30 10 10 New Braunfels Muni Airport 73 93 76 96 / 10 20 10 10 Burnet Muni Airport 71 87 74 90 / 20 20 10 10 Del Rio Intl Airport 79 100 80 100 / 10 10 30 10 Georgetown Muni Airport 73 88 73 91 / 20 30 10 20 Hondo Muni Airport 75 95 76 97 / 20 10 20 0 San Marcos Muni Airport 73 91 75 94 / 10 30 10 10 La Grange - Fayette Regional 75 90 77 92 / 10 40 10 10 San Antonio Intl Airport 75 93 78 96 / 20 20 10 10 Stinson Muni Airport 77 95 78 97 / 20 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Gale Long-Term...Platt Aviation...27
Hazardous weather outlook, May 31, 1:34 AM CDT, 17 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 134 AM CDT Fri May 31 2024 TXZ171>173-183>194-202>209-217>225-228-010645- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 134 AM CDT Fri May 31 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A round, possibly two, of strong to severe storms and locally heavy rainfall is possible into Friday morning and again later Friday as storms arrive from out of the north-northwest. Main hazards include damaging winds, large hail, and isolated flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The potential for strong to severe storms, and locally heavy rains continue at times into the weekend. Heat will intensify next week to where Heat Advisories may become needed across portions of the region mid to late week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports from any storms into this weekend.
In the hours before
Special weather statement, May 31, 5:47 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
547 PM CDT Fri May 31 2024
TXZ171-312315-
Llano TX-
547 PM CDT Fri May 31 2024
...A strong thunderstorm will impact portions of northeastern Llano
County through 615 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baby Head, or 12 miles north of Llano, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Buchanan Lake Village, Baby Head, and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 3092 9848 3083 9844 3083 9867 3092 9869
TIME...MOT...LOC 2246Z 353DEG 8KT 3091 9860
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
OBSpecial weather statement, May 31, 6:11 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
611 PM CDT Fri May 31 2024
TXZ171-172-010000-
Llano TX-Burnet TX-
611 PM CDT Fri May 31 2024
...A strong thunderstorm will impact portions of northern Llano and
west central Burnet Counties through 700 PM CDT...
At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valley Spring, or 8 miles northwest of Llano. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Llano, Buchanan Lake Village, Field Creek, Baby Head, Lone Grove,
Bluffton, Valley Spring, and Tow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 3084 9829 3072 9896 3092 9896 3092 9842
3094 9841 3095 9845 3098 9844 3100 9845
3100 9844
TIME...MOT...LOC 2310Z 347DEG 4KT 3086 9875
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
OBSpecial weather statement, May 31, 7:19 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
719 PM CDT Fri May 31 2024
TXZ171-172-188-190-192-010100-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-Travis TX-
719 PM CDT Fri May 31 2024
...A strong thunderstorm will impact portions of northwestern Travis,
northwestern Blanco, northeastern Gillespie, Llano and southwestern
Burnet Counties through 800 PM CDT...
At 719 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oxford, or 12 miles southwest of Kingsland, moving south at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fredericksburg, Burnet, Marble Falls, Kingsland, Llano, Round
Mountain, Buchanan Dam, Gainesville, Lago Vista, Granite Shoals,
Horseshoe Bay, Meadowlakes, Buchanan Lake Village, Highland Haven,
Castell, Inks Lake State Park, Spicewood, Blowout, Bluffton, and
Stolz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
&&
LAT...LON 3049 9799 3028 9888 3072 9897 3073 9896
3089 9828
TIME...MOT...LOC 0019Z 341DEG 24KT 3057 9863
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
OBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:19 PM CDT | Special Weather Statement | EWX | Llano | 41 min |
| May 31, 8:05 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Llano | 3 hr |
| May 31, 8:12 PM CDT | Special Weather Statement | EWX | Blanco | 48 min |
| May 31, 8:14 PM CDT | Special Weather Statement | EWX | Blanco | 46 min |
| May 31, 8:51 PM CDT | Special Weather Statement | EWX | Hays, Travis | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.